Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 54, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 2, 1995, 4:23 PM EDT for Martin County, Florida. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1995, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 2, 1995, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Martin County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 022025 RRA SVRMLB FLC085-022130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 423 PM EDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...MARTIN COUNTY ...AND THE ADJACENT COASTAL WATERS ALONG THE MARTIN COUNTY COAST ...AT 420 PM...MELBOURNE DOPPLER RADAR INDICATD A SEVERE THUNDERSTORM 4 MILES WEST OF PALM CITY...MOVING EAST AT 10 MPH. THE STORM WILL AFFECT TROPICAL PARK...PALM CITY...AND STUART THROUGH 515 PM. MOTORISTS ON I-95 AND THE FLORIDA TURNPIKE IN NORTHERN MARTIN COUNTY ALSO NEED TO BE ON THE LOOKOUT FOR TORRENTIAL DOWNPOURS AND PONDING OF WATER ON ROADS IN ASSOCIATION WITH THIS STORM. IN ADDITION MARINE INTERESTS FROM JENSEN BEACH TO JUPITER INLET SHOULD BE ON THE LOOKOUT FOR STORMS WITH DEADLY CLOUD TO WATER LIGHTNING AND LOCALLY ROUGH SEAS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 2, 2:31 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT SUN JUL 2 1995 RW/TRW DEVELOPING SRN FA WHERE CLOUD COVER NOT AS PLENTIFUL...SHOULD BE MORE DEVELOPMENT REST OF AFTERNOON AS MID/HIGH BKN TO OVC SKIES GETTING A FEW MORE BREAKS OF SUN. WEAK SHORTWAVE TO MOVE ACROSS N FL TONIGHT THEN RIDGE BUILDING ACROSS S FL THROUGH LOWER/MID LEVELS INTO TUE. WITH SUFF LOW LEVEL MOISTURE AND LOW LEVEL RIDGE AXIS S OF FA...STILL SHOULD SEE SCT RW/TRW DURING AFTERNOON AND EVE HOURS WITH EVENTUAL MOVEMENT TWD E COAST. WITH MOISTURE DECREASING INTO TUES WILL FORECAST SLIGHTLY LOWER POPS ON TUES. FORECAST FOR E COAST SEABREEZE CONTINUES TO GIVE ME TROUBLE...ON MON WILL KEEP AREA 1 WINDS SWLY AND THINK SRN COASTAL FA MAY BE ABLE TO COME AROUND SE DURING AFTERNOON. WILL STAY CLOSEST TO FAN NUMBERS. @1...VOLUSIA BREVARD INDIAN RIVER @2...LAKE SEMINOLE ORANGE OSCEOLA @3...OKEECHOBEE ST LUCIE MARTIN MCO 72/91/72/93 2423 DAB 71/91/72/92 3423 MLB 72/91/73/92 3423 GLITTO
In the hours before
Special weather statement, Jul 2, 11:04 AM EDT, 5 hours 19 minutes before
FLZ041-044>047-053-054-058-059-064-501-021730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1104 AM EDT SUN JUL 2 1995 ...CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING... A WEAK DISTURBANCE WILL MOVE ACROSS NORTH FLORIDA TODAY. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS OUTFLOW BOUNDARIES FROM STORMS IN NORTH FLORIDA COMBINE WITH AFTERNOON HEATING AND SEABREEZE BOUNDARIES. A FEW STORMS ARE EXPECTED NEAR THE EAST COAST AND OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA EARLY TO MID AFTERNOON. AS THE STORMS MOVE EAST AND INTERACT WITH A SEABREEZE BOUNDARY NEAR THE COAST...STORM COVERAGE WILL INCREASE OVER THE COASTAL COUNTIES LATE AFTERNOON. A FEW STORMS DURING THE LATE AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS OVER 40 MPH AND HAIL. ANY STORMS MAY PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. MARINE OUTLOOK...A FEW STORMS WILL DEVELOP OVER THE INTRACOASTAL WATERS EARLY AFTERNOON. A FEW STORMS ARE EXPECTED TO MOVE ACROSS THE EAST COAST LATE AFTERNOON AND THIS EVENING. STORMS MAY PRODUCE GUSTY WINDS...LIGHTNING AND HEAVY RAIN. A FEW WATERSPOUTS ARE ALSO POSSIBLE. GLITTO
Special weather statement, Jul 2, 11:07 AM EDT, 5 hours 16 minutes before
FLZ041-044>047-053-054-058-059-064-501-021730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1104 AM EDT SUN JUL 2 1995 ...CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING... A WEAK DISTURBANCE WILL MOVE ACROSS NORTH FLORIDA TODAY. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS OUTFLOW BOUNDARIES FROM STORMS IN NORTH FLORIDA COMBINE WITH AFTERNOON HEATING AND SEABREEZE BOUNDARIES. A FEW STORMS ARE EXPECTED NEAR THE EAST COAST AND OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA EARLY TO MID AFTERNOON. AS THE STORMS MOVE EAST AND INTERACT WITH A SEABREEZE BOUNDARY NEAR THE COAST...STORM COVERAGE WILL INCREASE OVER THE COASTAL COUNTIES LATE AFTERNOON. A FEW STORMS DURING THE LATE AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS OVER 40 MPH AND HAIL. ANY STORMS MAY PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. MARINE OUTLOOK...A FEW STORMS WILL DEVELOP OVER THE INTRACOASTAL WATERS EARLY AFTERNOON. A FEW STORMS ARE EXPECTED TO MOVE ACROSS THE EAST COAST LATE AFTERNOON AND THIS EVENING. STORMS MAY PRODUCE GUSTY WINDS...LIGHTNING AND HEAVY RAIN. A FEW WATERSPOUTS ARE ALSO POSSIBLE. GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 60 min |
| Jul 2, 7:43 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.